Is It Normal To "Crash" In The Evening Time While On Wellbutrin Xl
Originally asked by Community Member Nancy
Is It Normal To “Crash” In The Evening Time While On Wellbutrin Xl
My husband has been taking 150 mg of Wellbutrin XL for 7 days. I know that isn’t very long and it takes 6-8 weeks to get into his system to get maximum results. My children and I have started noticing that he is in a better mood but between 8 9:30 he says he is noticing he “crashes”. He said it’s like he nose dives back into his depression. I know the XL is suppose to work for 24 hrs. I am wondering if it’s because he drinks a lot of caffeine during the day and it kind of burns it up or if it’s still building up in his system and that’s why. He goes back to the doctor in a couple of weeks but I would like to find out other experiences and opinions.
Hi, Nancy. I suppose it’s possible that the Wellbutrin wears off by evening, but it’s extended release, so I wouldn’t think there would be any crashes. The heavy use of caffeine could maybe cause it when he stops drinking it for the day. The dosage he’s on is the lowest dose and it’s going to take a bit to get to a therapeutic level - I’ve been taking it for years, so I know how it works. He should probably mention the mood changes to the doctor, who might suggest he try gradually decreasing the amount of caffeine he’s drinking. Wellbutrin has an energizing effect all by itself and the caffeine is probably increasing that.
We’re not medical experts here, so your husband should be sure to check this out with the doctor; it would even be appropriate to call the office and ask about it before his next visit.
Thanks for your question and hope you found this helpful.
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition.
Answered By: Judy